Article Text

PDF

Exacerbation of isoniazid induced peripheral neuropathy by pyridoxine.
  1. M Nisar,
  2. S W Watkin,
  3. R C Bucknall,
  4. R A Agnew
  1. Regional Thoracic Unit, Fazakerley Hospital, Liverpool.

    Abstract

    Mycobacterium kansasii was isolated from an area of cavitating pneumonia in a man with rheumatoid arthritis. Standard antituberculosis treatment, including isoniazid 300 mg daily, had to be stopped because of peripheral neuropathy. The patient, a slow acetylator, subjectively deteriorated despite withdrawal of isoniazid and treatment with pyridoxine 150 mg daily. Improvement occurred only after the pyridoxine had also been withdrawn. Pyridoxine may cause peripheral neuropathy and this case illustrates the need for caution in the use of this vitamin in the prevention and treatment of isoniazid induced peripheral neuropathy.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.